Astra Zeneca Reports Vaccine Side Effect
AstraZeneca’s coronavirus vaccine has been linked to another rare bleeding disorder.
After the jab the vaccine can cause a condition called idiopathic thrombocytopenia purport (ITP) which causes minor bruising around the body and has left some people with a purple-dotted rash. This disorder is on top of the rare clotting disorder that has also plagued those that received the AstraZeneca vaccine.
From the Dailymail:
The complication — blood clots occurring alongside abnormally low platelet levels, cells which cause blockages — spooked health chiefs into advising under-40s are given a different jab.
Edinburgh University experts, who uncovered the link to ITP, did not say how many people also went on to develop clots.
But they said it was likely to be a ‘manifestation’ of the main troubling complication.
Researchers spotted the link after analyzing data from 5.4million people in Scotland between December 8 and April 14. By then, 1.7million had received their first dose of the Oxford jab, while 800,000 had the Pfizer-BioNTech vaccine.
They examined vaccinated individuals’ health records to identify any previous issues with ITP, clotting or bleeding disorders and compared these to people who had not been vaccinated.
Denmark and Norway have opted out using the AstraZeneca vaccine alarmed over the complications it was causing. Officials were worried when it was discovered people given AstraZeneca’s vaccine were getting blood clots in veins near the brains of younger adults. After more detailed study it was learned that people who developed clots were getting them in other parts of their bodies as well.
So far the clots have only occurred in those who also developed ITP. Individuals that got ITP had an average age of 69 and had one underlying health condition, like diabetes or heart disease.
Doctors say that death or serious illness is not common from ITP and that it usually clears up after a short course of steroids.